iCliniq logo

Ask a Doctor Online Now

HomeAnswersHIV/AIDS specialisthivWhat does rashes on penis foreskin in an HIV positive mean?

What does rashes on penis foreskin in an HIV positive mean?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 25, 2018
Reviewed AtJuly 17, 2023

Patient's Query

Hello doctor,

I am HIV (Human Immunodeficiency Virus) positive. These days I am having rashes on my penis foreskin (it is bad sometimes). I am on ART (Anti retroviral treatment). But, the foreskin infection these days scare me. My foreskin seems to be rough, reddish, broken sometimes and even I do not masturbate. Please guide me.

Answered by Dr. Sushil Kakkar

Hi, Welcome to icliniq.com.

I have gone through your query, and I have noted your concern. Firstly, I request you to Kindly upload an image of the affected area so that I can have a look at the skin and guide you accordingly in the best possible way.

Patient's Query

Thank you doctor,

I have sent you the images. I am under ART meditation for the past one month. My CD4 count was above 400, and all my tests were normal, such as VDRL (Venereal Disease Research Laboratory). However, on seeing X-ray, the doctor has given me EPTB (Extra Pulmonary Tuberculosis)medicines as well for some time. But I think EPTB medicines have nothing to do with this infection. Skin goes bad such as reddish, swollen and sometimes crack as well. As you can see that it is reddish, swollen and cracked too. I asked a doctor, and he suggested me to apply Neosporin. Sometimes it is fine, but most of the time it scares me. I always keep the penis neat and clean with hot water. Can this penile infection be removed permanently?

Answered by Dr. Sushil Kakkar

Hi, Welcome back to icliniq.com.

I have viewed the images (attachment removed to protect patient identity). I can see a few erosions on the underside of the prepuce. This could be either a fungal/yeast infection or these erosive lesions could be a manifestation of genital Herpes simplex virus (HSV) infection. I suggest you take an oral antifungal, e.g., tablet Fluconazole 150 mg once a day for three days. Also, I suggest you take an oral antiviral, e.g., tablet Acivir (Acyclovir) 400 mg thrice daily for a week. Topically, I suggest you apply T-Bact (Mupirocin) cream twice daily. Consult your specialist doctor, discuss with him or her and take medications with their consent. I advise you to take a laboratory test for herpes simplex virus - HSV ELISA (Enzyme Linked Immunosorbent Assay) type 1 and 2, IgG and IgM.

Patient's Query

Thank you doctor,

I have got the reports. Please take a look.

Answered by Dr. Sushil Kakkar

Hi, Welcome back to icliniq.com.

I have viewed reports (attachment removed to protect patient identity). The index value of (Immunoglobulin) IgG for HSV type 1 and 2 is more than 1. It suggests that you have herpes simplex virus infection. Your genital lesions seem to be due to herpes simplex virus infection.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sushil Kakkar
Dr. Sushil Kakkar

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

HIV/AIDS specialist

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy